Skip Navigation Links
Discontinuity, Nonlinearity, and Complexity

Dimitry Volchenkov (editor), Dumitru Baleanu (editor)

Dimitry Volchenkov(editor)

Mathematics & Statistics, Texas Tech University, 1108 Memorial Circle, Lubbock, TX 79409, USA


Dumitru Baleanu (editor)

Cankaya University, Ankara, Turkey; Institute of Space Sciences, Magurele-Bucharest, Romania


Pulse Phenomena for Impulsive Dynamical Systems

Discontinuity, Nonlinearity, and Complexity 2(3) (2013) 225--245 | DOI:10.5890/DNC.2013.08.002

Shasha Zheng; Xilin Fu

School of Management Science and Engineering, Shandong Normal University, Ji’nan, 250014, P.R. China

Download Full Text PDF



In this paper, we investigate the pulse phenomena for a class of impulsive dynamical systems. Some sufficient conditions that guarantee the absence or presence of pulse phenomena are obtained, without the boundeness requirement on impulse surfaces. Besides, we also utilize methods of the flow theory, focus on the dynamical behavior in the normal direction to the switching boundary and generalize several known results to apply to an important example. Then, we study the stability of a nontrivial solution in a class of functional differential equations with pulse phenomena by using the concept of quasistability and method of comparison.


  1. [1]  Dishliev, A.B. and Bainov, D.D. (1984), Sufficient conditions for absence of "beating" in systems of differential equations with impulses, Applicable Analysis, 18, 67-73.
  2. [2]  Dishliev, A.B. and Bainov, D.D. (1985), Conditions for the absence of the phenomenon "beating" for systems of impulse differential equations, Bullrtin of the Institute of Mathematics Academia Sinica, 13 (3), 237-256.
  3. [3]  Lakshmikantham, V., Bainov, D.D. and Simeonov, P.S. (1989), Theory of Impulsive Differential Equations, World Scientific, Singapore.
  4. [4]  Hu, S.C., Lakshmikantham, V. and Leela, S. (1989), Impulsive differential systems and the pulse phenomena, Journal of Mathematical Analysis and Applications, 137, 605-612.
  5. [5]  Kaul, S., Lakshmikantham, V. and Leela, S. (1994), Extremal solutions, comparison principle and stability criteria for impulsive differential equations with variable times, Nonlinear Analysis, 22, 1263-1270.
  6. [6]  Fu, X.L., Yan, B.Q. and Liu, Y.S. (2005), Introduction of Impulsive Differential Systems, Science Press, Beijing.
  7. [7]  Bajo, I. (1997), Pulse accumulation in impulsive differential equations with variable times, Journal of Mathematical Analysis and Applications, 216, 211-217.
  8. [8]  Qi, J.G., Lv, Y.J., and Jin, M.Z. (2001), General conditions of existence of pulse accumulation points for IDE with variable times(in Chinese), Acta Mathematica Scientia, 21A(3), 342-348.
  9. [9]  Chen, S.Z., Qi, J.G. and Jin, M.Z. (2003), Pulse phenomena of second-order impulsive differential equations with variable moments, Computers and Mathematics with Applications, 46, 1281-1287.
  10. [10]  Fu, X.L. and Li, X.D. (2009), New results on pulse phenomena for impulsive differential systems with variable moments, Nonlinear Analysis, 71, 2976-2984.
  11. [11]  Luo, A.C.J. (2005), A theory for non-smooth dynamical systems on connectable domains, Communications in Nonlinear Science and Numerical Simulation, 10, 1-55.
  12. [12]  Luo, A.C.J. (2005), Imaginary, sink and source flows in the vicinity of the separatrix of non-smooth dynamic system, Journal of Sound and Vibration, 285, 443-456.
  13. [13]  Luo, A.C.J. (2006), Singularity and Dynamics on Discontinuous Vector Fields, Elsevier, Amsterdam.
  14. [14]  Luo, A.C.J. (2008), A theory for flow switchability in discontinuous dynamical systems, Nonlinear Analysis: Hybrid Systems, 2, 1030-1061.
  15. [15]  Ballinger, G. and Liu, X.Z. (1999), Existence and uniqueness results for impulsive delay differential equations, DCDIS, 5, 579-591.
  16. [16]  Liu, X.Z. and Ballinger, G. (2002), Existence and continuability of solutions for differential equations with delays and state-dependent impulses, Nonlinear Analysis, 51, 633-647.
  17. [17]  Lakshmikantham, V. and Liu, X.Z. (1989), On quasi-stability for impulsive differential systems, Nonlinear Analysis: Theory Methods Applications, 13, 819-828.